[Skip to Content]
[Skip to Content Landing]
Article
January 1955

SYSTEMIC MONILIASIS AND ASPERGILLOSIS COMPLICATING CORTICOTROPIN THERAPY

Author Affiliations

MILWAUKEE; CHICAGO

From the Department of Medicine, Michael Reese Hospital, Chicago.

AMA Arch Intern Med. 1955;95(1):118-122. doi:10.1001/archinte.1955.00250070134016
Abstract

ALTHOUGH there have been numerous reports * of systemic fungus infection following antibiotic therapy, there have been few in the literature of a systemic fungous infection complicating corticotropin therapy. Soffer and co-workers5 described a fatal case of lupus erythematosus with extensive pulmonary fungus infection during cortisone treatment. Antopol and Quittner 6 described a fatal case of Hodgkin's disease with diffuse bronchopneumonia produced by Aspergillis niger during therapy with both cortisone and corticotropin (ACTH). Reynell, Martin, and Beard 7 described a fatal case of peritoneal moniliasis complicating a perforated peptic ulcer following corticotropin therapy. The case presented here is another incident of systemic fungus disease following the use of corticotropin.

REPORT OF A CASE  A 24-year-old white woman, whose first of four admissions to another hospital was on May 21, 1953, was seen because of anemia and bleeding gums of three to four months' duration. One week prior to this admission

First Page Preview View Large
First page PDF preview
First page PDF preview
×